Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi there ,
Welcome to Just answer !
1) Well, i would like you to tell me that whether your husband had stopped taking clonazepam 2 mg / day , prior to his urine test and if yes then how many days after his stopping of intake of clonazepam , was his urine test carried out ?
2) Also , kindly mention how he used to take 2 mg of clonazepam /day , that is what time of the day and in what doses ?
Kindly answer the queries against their numbers and i shall get back to you with an appropriate reply.
Thanks for the reply .
Good to know that you know the pharmacokinetics of Clonazepam , and so the reason why the drug , which has a high first pass metabolism and is excreted less than 2 percent in urine , did not show in urine test , is because it was most probably a FALSE NEGATIVE test , meaning that either due to operator related error or due to the error of the testing parameter the traces of the drug were missed form being shown in urine sample .
So,it is always recommended to relate the history of patient's intake of drug , and the outcome of the test , as in case of your husband there is discrepancy between the two , so . the doctor who was advicing you at that time should have asked for a repeat urine test from a different patholab , and let me tell you that such kind of errors are not uncommon..
Now, irrespective of the urine test results , all the psychotropic drugs including clonazepam , need not be stopped abruptly , because of the withdrawl symptoms it can produce if stopped abruptly , so a psychiatrist should always have such a possibility in mind whle decreasing the dose of clonazepam or any other psychotropic drug for that matter , and should not get influenced by the test reports , and lay more stress on his clinical skills .
I am really sorry to say that a lack of insight and common sense on part of the treating doctor lead to such anxious moments to yourself and your husband .
So, as of now , there is no point in going for a repeat of urine test , as by now , the drug must have been excreted out completely ( clonazepam has a half life of 30 - 40 hrs ) , so , if your husband is managing the withdrawl symptoms well enough then there is no need to worry , plus it will be just 1-2 weeks , that he has to endure these withdrawl symptoms , if at all there are any.
I hope this helps..
I wish your husband all the best .
Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.